California, 2007Wildfire in California, April 28 to 29, 2007
April 28 to 29, 2007 · NWS SGX · 1 event in 1 county or zone
A fire burned 158 acres of dense brush in the Santa Ana River bed in Mira Loma. The area where the fire occurred is experiencing its driest season on record.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fire burned 158 acres of dense brush in the Santa Ana River bed in Mira Loma. The area where the fire occurred is experiencing its driest season on record.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 28, 8:00 AM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 28, 8:00 AM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT SAT APR 28 2007
.SYNOPSIS...
THE MARINE LAYER WILL CAUSE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS
AND MORNINGS THIS WEEKEND...EXTENDING LOCALLY INLAND. HIGH PRESSURE
ALOFT WILL BRING ANOTHER WARM DAY INLAND TODAY...COOLING A LITTLE ON
SUNDAY AS THE HIGH WEAKENS. A COUPLE OF UPPER LEVEL LOW PRESSURE
SYSTEMS WILL BRING MORE CLOUDS AND A COOLING TREND NEXT WEEK ALONG
WITH LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE STRATUS DECK WAS SHOWING SIGNS OF ERODING AND CLEARING TOWARD
THE COAST. THE COASTAL EDDY LOOKS QUITE HEALTHY WITH SOUTHEAST WINDS
ALL OVER THE COASTAL WATERS. THAT ALONG WITH THE STRONG INVERSION IN
PLACE MAY PRECLUDE FULL CLEARING AT THE COAST BUT IT APPEARS NEARLY
ALL AREAS WILL GET SUNNY BY LATE MORNING. THE OTHER THING TO THINK
ABOUT TODAY IS THE CUMULUS FORMATION IN THE MTNS WITH SOME INCREASE
IN MID LEVEL MOISTURE. NO SHOWERS WILL HAPPEN TODAY BUT THE MOISTURE
INCREASES SUN AND THERE IS A SLIGHT CHANCE FOR AT LEAST THE
PENINSULAR MTN RANGES TO GET A COUPLE TSTORMS SUN AFTERNOON. THE
MARINE LAYER WILL BE VERY SIMILAR IN DEPTH AND EXTENT OF LOW CLOUDS
SUN MORNING. THE UPPER HIGH OVER THE WEST AND THE UPPER LOW OVER
MEXICO WORK TOGETHER TO BRING EASTERLY FLOW ALOFT TO SOCAL AND THE
INCREASE IN MOISTURE COMING OUT OF SONORA AND AZ. A WEAK TROUGH
MOVES INTO THE WEST COAST BY MON THAT WASHES OUT BUT SUCCEEDS IN
FLATTENING OUT THE RIDGE. THIS WILL BRING A COOLING TREND TO ALL
AREAS MAINLY AWAY FROM THE COAST...WHILE DEEPENING THE MARINE LAYER.
A WEAK SHORTWAVE TROUGH FROM THE WEST WILL MOVE THROUGH SOCAL TUE
AND WED FURTHERING THESE COOLING PROCESSES. ON THU AND FRI THE MAIN
TROUGH MOVES INTO THE WEST ADDING MTN AND DESERT WIND TO THE COOLING
TREND AND DEEPER MARINE LAYER EQUATION.
&&
.AVIATION...
281515Z...12Z NKX SOUNDING AND TOP REPORTS INDICATE THE MARINE LAYER
DEPTH WAS AROUND 1500 FEET MSL THIS MORNING. LITTLE CHANGE IS
EXPECTED IN THE MARINE LAYER DEPTH THROUGH SUNDAY. A COASTAL EDDY IS
ALSO EVIDENT IN THE STRATUS FIELD OVER THE COASTAL WATERS AND WINDS
ALONG THE SHORELINE. STRATUS EXTENDS INLAND OVER THE SAN DIEGO
INLAND VALLEY AREAS BUT WAS BEGINNING TO SHOW SIGNS OF ERODING ALONG
THE EASTERN EDGE.STRATUS SHOULD PULL BACK TO THE SHORELINE BY 18Z.
STRATUS SHOULD PUSH BACK INLAND AFTER SUNSET.
ABOVE THE MARINE LAYER...VFR CONDITIONS WITH A MOSTLY CLEAR SKY AND
UNRESTRICTED VISIBILITIES THROUGH SUNDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&
PUBLIC...MM
AVIATION/MARINE...HORTON
Hazardous weather outlook, Apr 27, 3:00 PM PST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT FRI APR 27 2007
CAZ042-043-281200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
400 PM PDT FRI APR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...REMAINDER OF TODAY AND TONIGHT
WEST SWELL WILL BRING PERIODS OF HIGHER SURF AND A HIGH RIP CURRENT
RISK TO THE BEACHES AT TIME. SEE LAXSRFSGX.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WEST SWELL WILL BRING PERIODS OF HIGHER SURF AND A HIGH RIP CURRENT
RISK TO THE BEACHES AT TIMES SATURDAY. SEE LAXSRFSGX.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.
DVA
Wildfire, San Bernardino and Riverside County Valleys - the Inland Empire
- When
- April 28, 12:25 PM PST to April 29, 5:00 PM PST
- Where
- San Bernardino and Riverside County Valleys - the Inland Empire forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29346.